After loosing about 30 lbs too quickly, I started losing hair and having SEVERELY chapped lips. I stopped dieting and started taking multi-vitamins, and a B supplement. My symptoms eased but my lips are still chapped and peeling. I recently started taking a biotin supplement after hearing it helped with hair growth, thinking it would also help with my lips. What else can I take to fix this problem?
My dermatologist does not have a solution, and when I told him about my weight loss, he agreed it was likely related and figured the vitamins would fix it. it has been 4 months and I still have chapped and peeling lips (though they are better) please don't offer a topical solution, I use all the best.
Vitamin and nutrient deficiencies do cause stomatitis or cheilitis. I suggest that you continue with your vitamin supplements. Also, it is not enough to take the supplements. A healthy and well balanced diet with adequate water intake are necessary.
Was an underlying fungal or bacteria infection ruled out?
Also, do you have other associated conditions like diabetes?
Observe your symptoms as you continue to improve your diet. Avoid direct heat, spicy food and hot beverages. Use also a mild toothpaste ( those which contain low fluoride levels).
Biotin can help chapped lips. Because it is expensive, many multivitamins don't contain much of it and so they can actually make a deficiency worse. Try taking 5 miligrams a day for a week or two and see if that helps. Manganese may also help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.